Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Diagnosed as Bipolar type 1, GAD, not taking caps, feeling good except minor bouts of depression. Concerned?

I have been diagnosed as Bipolar type 1, and GAD , ADD/ADHD(since childhood on the ADD). I have been off my abilify and buspar and ritalin for up to three months now. I feel better and more stable WITHOUT the drugs, the only issue I seem to be having is some anxiety . ON the meds I was moody and occasionally unemotional, cutting and suicidal. My question is, is it possible to learn simple (or complex for that matter) coping skills that could help me IF I ever do have another episode? I have minor bouts of depression , but nothing I can t cope with now. I have more self control off the medication seems like I don t WANT to hurt myself anymore. What do I need to do?
Asked On : Thu, 10 Oct 2013
Answers:  1 Views:  15
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Psychiatrist 's  Response
Hello,

Thanks for choosing health care magic for posting your query.

I have gone through your question in detail and I can understand what you are going through.

It would not be wise to wait for poblems to occur. Long standing depression can damage the brain as well. Medicines are protective in this context. Ones you are diagnosed bipolar mood disorder and still have persistent depression then you certainly should take medicine.
You can always try cognitive behavioral therapy along with the meds. These are weekly session focussing on the thought process.

Hope I am able to answer your concerns.

If you have any further query, I would be glad to help you.

In future if you wish to contact me directly, you can use the below mentioned link:

bit.ly/dr-srikanth-reddy



Wish you good health,

Kind regards

Dr. Srikanth Reddy M.D.
Answered: Thu, 24 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor